MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS ATELLICA CH URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP); BIURET (COLORIMETRIC), TOTAL PROTEIN

SIEMENS HEALTHCARE DIAGNOSTICS ATELLICA CH URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP); BIURET (COLORIMETRIC), TOTAL PROTEIN
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
One (1) falsely depressed urine patient sample result was obtained with urinary/cerebrospinal fluid protein (ucfp, lot number 120243) when processed on an atellica ch 930 analyzer (s/n: (b)(6)).The result was depressed compared to the atellica ch microalbumin (ualb_2) result and a result from a routine urine test method.The initial ucfp result was not reported to the physician.There are no known reports of adverse health consequences due to the falsely depressed ucfp result.
 
Additional Manufacturer Narrative
A customer from outside the united states observed a depressed atellica ch urinary/cerebrospinal fluid protein (ucfp) result that was considered discordant to the atellica ch microalbumin result and the result from an alternate method.Quality control recovered within expected ranges.The interpretation of results section of the advia chemistry ucfp instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
The initial mdr 1219913-2023-00166 was filed on 14-aug-2023.Additional information received on (b)(6) 2023: a customer from outside the united states reported one (1) falsely depressed urine patient sample result was obtained with urinary/cerebrospinal fluid protein (ucfp, lot number 120243) when processed on an atellica ch 930 analyzer (s/n: (b)(6)).The result was depressed compared to the atellica ch microalbumin (ualb_2) result and a result from a routine urine test method.The initial ucfp result was not reported to the physician.Siemens has evaluated the information.Ucfp is designed for broad detection of protein structures in urine and cerebrospinal fluid.Albumin is identified as a main protein metabolite present in similar fluids.As the more specific ualb_2 recovery was greater than ucfp, the customer questioned the accuracy of the ucfp result.Siemens reviewed the available instrument data surrounding the processing of sid 1501.Calibration was within conformance.Quality control recovery was within the customer's established range for both methods.Siemens reviewed the photometric data surrounding the patient sample and observed that the milliabsorbance recovery of the patient sample was less than ucfp calibrator level 1 which has no protein (assigned concentration of 0 mg/dl).The milliabsorbance recovery of sid 1501 was uniquely low in comparison to all other ucfp patient samples processed around the same time.No process errors were raised around the processing of the patient sample.Reagent issues were ruled out as qc replicates recovered within the acceptable range and other ucfp samples met the customer's expectation for accuracy.The customer cited no method concerns were present on the instrument at the time of sample processing.No routine hardware intervention was performed in response to the observation.Based on the available information, the cause of the discordant result is consistent with a sample specific interferent.Return of the patient sample for further investigation was not possible as sample is not available.The customer and system are operational.In section h6, investigation findings and investigation conclusions codes are updated.

Brand Name
ATELLICA CH URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP)
Common Device Name
BIURET (COLORIMETRIC), TOTAL PROTEIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive po box 6101
registration number 2517506
newark DE 19714 6101
Manufacturer Contact
louise mclaughlin
333 coney st.
east walpole, MA 02032
7818564812
MDR Report Key17546065
Report Number1219913-2023-00166
Device Sequence Number6535122
Product Code CEK
UDI-Device Identifier00630414279206
UDI-Public00630414279206
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2023
Device Model NumberN/A
Device Catalogue Number11097543
Device Lot Number120243
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown